Alert archive / North Dakota / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 83, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 29, 2002, 8:41 PM CDT for Burke County, Dunn County, Mountrail County, North Dakota. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 29, 2002, 8:41 PM CDT (01:41 UTC)
- Expired
- Jun 29, 2002, 9:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties
Counties Burke County, ND, Dunn County, ND, Mountrail County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 8:50 PM CDT | Thunderstorm Wind 52 M | Stanley, ND | Radio antenna blown over. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 5:30 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.7 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 996 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 3920 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
076 WUUS53 KBIS 300141 SVRBIS NDC013-025-061-300215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 835 PM CDT SAT JUN 29 2002 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BURKE COUNTY IN NORTHWEST NORTH DAKOTA MOUNTRAIL COUNTY IN NORTHWEST NORTH DAKOTA DUNN COUNTY IN SOUTHWEST NORTH DAKOTA * UNTIL 915 PM CDT(815 PM MDT) * AT 835 PM CDT(735 PM MDT)...NATIONAL WEATHER SERVICE SPOTTERS REPORT SEVERE THUNDERSTORM WINDS INDICATED ON A LINE FROM NEAR LARSON TO NEAR WHITE EARTH TO NEAR MANNING...OR FROM 25 MILES EAST OF CROSBY TO 20 MILES NORTHWEST OF STANLEY TO 10 MILES NORTH OF DICKINSON...MOVING EAST AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... BELDEN AT 840 PM CDT MARSHALL...HALLIDAY AT 745 PM MDT PALERMO...BOWBELLS AT 850 PM CDT DODGE AT 800 PM MDT PARSHALL AT 905 PM CDT SEEK SHELTER IMMEDIATELY AS WIND GUSTS OF OVER 60 MPH HAVE BEEN REPORTED WITH THIS OUTFLOW BOUNDARY MOVING ACROSS THE REGION. ALSO WINDS HAVE BEEN REPORTED TO INCREASE RAPIDLY FROM CALM CONDITIONS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING(1100 PM MDT SATURDAY EVENING) FOR WESTERN NORTH DAKOTA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING(1100 PM MDT SATURDAY EVENING) FOR EASTERN NORTH DAKOTA. JENSEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:50 PM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, Jun 29, 3:50 PM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 350 PM CDT SAT JUN 29 2002 FORECAST CONCERNS TODAY ARE THUNDERSTORM POTENTIAL AND TEMPERATURES. FOR TONIGHT...VERY WARM AIR ACROSS THE REGION NOW RECHING THE CONVECTIVE TEMPERATURE OF 105 TO 108 DEGREES. ALTHOUGH WARM AIR IS ALOFT THE MAIN THREAT TONIGHT WILL BE STRONG WINDS ASSOCIATED WITH SQUALL LINE THAT LIKELY WILL DEVELOP ALONG COLDL FRONT MOVING INTO EASTERN MONTANA. SO WILL KEEP THE MENTION OF DAMAGING WINDS IN THE ZONE FORECAST. ON SUNDAY...POST FRONTAL DRYING WILL SWEEP CLEAR SKIES INTO THE WEST AND CENTRAL WITH SOME LINGERING THUNDERSTORMS EAST. SUNDAY NIGHT WILL BE DRY CENTRAL AND EAST...BUT STRONG MID LEVEL FLOW WILL BRING SUFFICIENT DYNAMICS TO CREATE SCATTERED SHOWERS AND THUNDERSTORMS WEST....SPREADING CENTRAL AND EAST MONDAY. TUESDAY AND WEDNESDAY WILL BE DRY...THEN JULY 4TH PERIOD INTO THE WEEKEND WILL SEE CHANCE OF THUNDERSTORMS. .BIS...NONE. WA
In the hours before
Special weather statement, Jun 29, 7:01 PM CDT, 1 hour 40 minutes before
NDZ001-009-017-300200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 701 PM CDT (601 PM MDT) SAT JUN 29 2002 AT 700 PM CDT (600 PM MDT) A OUTFLOW BOUNDARY STRETCHING FROM NEAR THE CANADIAN BORDER TO NEAR GLENDIVE MONTANA WAS MOVING EAST AT 35 MPH. THIS AREA OF VERY STRONG WINDS CAN BE EXPECTED TO ENTER NORTHWESTERN NORTH DAKOTA BY 730 PM CDT (630 PM MDT). THIS BOUNDARY HAS PRODUCED GUSTS UP TO 72 MPH IN GLENDIVE MONTANA. THE STRONG WINDS CAN CAUSE POWER DISRUPTIONS...HAZARDS TO TRAILERS AND HIGH PROFILE VEHICLES...AND BLOWING DUST THAT CAN REDUCE VISIBILITY SUDDENLY TO NEAR ZERO IN AREAS WHERE PLOWED FIELDS EXIST. WIND SPEEDS MAY INCREASE VERY RAPIDLY...BE PREPARED AND TAKE SHELTER. THOMSON
Special weather statement, Jun 29, 7:01 PM CDT, 1 hour 40 minutes before
NDZ001-009-017-300200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 701 PM CDT (601 PM MDT) SAT JUN 29 2002 AT 700 PM CDT (600 PM MDT) AN OUTFLOW BOUNDARY STRETCHING FROM NEAR THE CANADIAN BORDER TO NEAR GLENDIVE MONTANA WAS MOVING EAST AT 35 MPH. THIS AREA OF VERY STRONG WINDS CAN BE EXPECTED TO ENTER NORTHWESTERN NORTH DAKOTA BY 730 PM CDT (630 PM MDT). THIS BOUNDARY HAS PRODUCED GUSTS UP TO 72 MPH IN GLENDIVE MONTANA. THE STRONG WINDS CAN CAUSE POWER DISRUPTIONS...HAZARDS TO TRAILERS AND HIGH PROFILE VEHICLES...AND BLOWING DUST THAT CAN REDUCE VISIBILITY SUDDENLY TO NEAR ZERO IN AREAS WHERE PLOWED FIELDS EXIST. WIND SPEEDS MAY INCREASE VERY RAPIDLY...BE PREPARED AND TAKE SHELTER. THOMSON
Local storm report, Jun 29, 8:08 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
808 PM CDT SAT JUN 29 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0806 PM 11 S ALEXANDER ND 65 MPH TSTM GUST
06/29/02 MCKENZIE REPORTED BY PUBLIC.Local storm report, Jun 29, 8:40 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
840 PM CDT SAT JUN 29 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 PM 1 W TRENTON ND 60 MPH TSTM GUST
06/29/02 WILLIAMS REPORTED BY PUBLIC.
WINDS ESTIMATED, GRAIN
BIN DESTROYED.The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:48 PM CDT | Severe Thunderstorm Warning | BIS | Divide, McKenzie, Williams | 42 min |
| Jun 29, 9:15 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry, McLean, Mercer, Mountrail, Renville and 1 more | 60 min |
| Jun 30, 1:54 AM CDT | Severe Thunderstorm Warning | BIS | Foster, Stutsman | 51 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.